New Mexico, 2012

Hail in New Mexico, June 4, 2012

June 4, 2012 · NWS ABQ · 2 events in 1 county or zone

A weak upper level disturbance rounding an upper level ridge aided in shower and thunderstorm development over the eastern plains of New Mexico during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A weak upper level disturbance rounding an upper level ridge aided in shower and thunderstorm development over the eastern plains of New Mexico during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 2:17 PM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 4, 2:17 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT MON JUN 4 2012

.DISCUSSION...
OUR FORECAST AREA IS UNDER THE INFLUENCE OF A HIGH AMPLITUDE HIGH PRESSURE
RIDGE WITH A 588H5 CENTER IN CENTRAL COLORADO. THE SURFACE REFLECTION
OF THE UPPER HIGH IS A 1019 MB HIGH ALSO CENTERED IN CENTRAL COLORADO.
RECENT SATELLITE WATER VAPOR IMAGERY LOOPS SHOW THESE FEATURES DRIVING
A GENERAL NORTHEASTERLY TO EASTERLY FLOW IN THE MIDDLE AND LOWER ATMOSPHERE
ACROSS EASTERN INTO NORTH CENTRAL AND NORTHWEST NEW MEXICO. THIS EASTERLY
FLOW IS PUSHING MOISTURE TOWARD THE CONTINENTAL DIVIDE AND HAS INITIATED
SHOWERS AND THUNDERSTORMS ALONG THE DIVIDE AS WELL AS ACROSS THE NORTHERN
AND CENTRAL RIO GRANDE VALLEY FROM SOCORRO TO ALBUQUERQUE TO SANTA FE
TO TAOS. DEWPOINTS RANGE FROM 50S TO THE 40S IN THE EAST TO THE 20S
AND 30S IN THE WEST. SPC HAS A SLIGHT RISK AREA TODAY FOCUSED ACROSS
FAR NORTHEAST TO EAST CENTRAL NEW MEXICO WHERE STRONG THUNDERSTORMS
WILL PRODUCE CONVERGENCE BOUNDARIES IN THIS WEAK FLOW PATTERN. THIS
SAME AREA HAS THE HIGHEST THETA-E AND CAPE. IN ADDITION...OROGRAPHIC
LIFT ACROSS THE CENTRAL AND NORTHERN MOUNTAINS WILL ALSO CAUSE THESE
AREAS TO CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS THROUGH THE
AFTERNOON AND EVENING.

EXPECT SHOWER AND THUNDERSTORM INITIATION TOMORROW ALONG THE
CENTRAL AND NORTHERN MOUNTAINS WITH SOME STORMS POSSIBLE IN THE
MIDDLE TO NORTHERN RIO GRANDE VALLEY. ON WEDNESDAY...DRIER AIR
WILL FILTER INTO THE WESTERN HALF OF THE FORECAST AREA ON
SOUTHWESTERLY FLOW LIMITING THUNDERSTORM ACTIVITY TO ISOLATED
COVERAGE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAINS. ON
THURSDAY...SOUTHERLY FLOW ACROSS THE EASTERN HALF OF THE FORECAST
AREA WILL INCREASE LOW LEVEL MOISTURE AND SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN. DRIER AIR CONTINUE TO PUSH EAST ACROSS THE
FORECAST AREA ON WEST TO SOUTHWEST FLOW FRIDAY THROUGH MONDAY
EFFECTIVELY SQUELCHING SHOWERS AND THUNDERSTORMS DURING THIS
PERIOD.

01/BENNETT

&&

.FIRE WEATHER...
THE REST OF TODAY AND TONIGHT...DEEP EASTERLY FLOW ON THE SOUTH SIDE
OF CLOSED UPPER LEVEL HIGH PRESSURE OVER COLORADO CONTINUES TO
TRANSPORT GULF MOISTURE INTO THE DISTRICT TODAY. ISOLATED TO
SCATTERED WET THUNDERSTORMS DEVELOPING OVER THE CENTRAL MOUNTAINS
AND SOUTHEAST PLAINS WILL CONTINUE THROUGH THIS EVENING BEFORE
DIMINISHING IN COVERAGE AND INTENSITY SEVERAL HOURS AFTER SUNSET. IN
AREAS THAT RECEIVE WETTING RAIN...GOOD OVERNIGHT RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED...WITH LOCALLY EXCELLENT RECOVERY IN
LOCATIONS RECEIVING ONE QUARTER INCH OR GREATER.

FOR TUESDAY...RESIDUAL MOISTURE FROM TODAYS SHOWERS AND
THUNDERSTORMS IS EXPECTED TO COMBINE WITH DAYTIME HEATING ON TUESDAY
TO PRODUCE ANOTHER ROUND OF SCATTERED MAINLY WET
THUNDERSTORMS...MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD.
ISOLATED DRY STORMS ARE POSSIBLE OVER THE JEMEZ MOUNTAINS AND SAN
JUAN EXTENSION PORTION OF THE CARSON AS DRIER AIR FROM THE WEST
BEGINS TO PUSH BACK IN. AS THE UPPER LEVEL RIDGE AXIS SHIFTS EAST
TUESDAY NIGHT AND WEDNESDAY...DRY AIR FROM THE WEST WILL LIMIT
THUNDERSTORM CHANCES TO THE SANGRE DE CRISTOS EAST LATE-DAY
WEDNESDAY...WITH SINGLE DIGIT MINIMUM RH LEVELS RETURNING ALONG AND
WEST OF THE RIO GRANDE VALLEY...AND UPPER TEENS AND 20S FOR EASTERN
AREAS.

OUTLOOK...THURSDAY THROUGH SUNDAY...LATEST MODEL GUIDANCE SUGGESTING
THAT THE UPPER LEVEL HIGH OVER SRN NM/NR OLD MEXICO WILL HOLD ITS
GROUND TOWARD THE END OF THE WEEK AS A VIGOROUS SHORT-WAVE TROUGH
EJECTS RAPIDLY NORTHWARD OVER THE CANADIAN ROCKIES. THE SENSIBLE
WEATHER CHANGE WOULD BE TO KEEP HIGHER RH VALUES OVER THE EAST AND
NERN PLAINS THROUGH THE WEEK.

33

&&

.AVIATION...
18Z TAF CYCLE
EASTERLY SURFACE FLOW WILL CONTINUE TO TRANSPORT GULF MOISTURE INTO
THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO FIRE
ALONG THE CENTRAL MOUNTAINS AND MOVE SLOWLY WESTWARD THROUGH THE
AFTERNOON AND EVENING. STORMS WILL FIRE LATE THIS AFTERNOON/EARLY
EVENING OVER THE ERN PLAINS AS A MID-LEVEL CAP BREAKS. EXPECTED
LOCALLY REDUCED MVFR VIS AND CIGS IN TSRAS ALONG WITH STRONG
AFTERNOON AND EARLY EVENING WIND GUSTS. EASTERLY WINDS WILL SQUEEZE
THROUGH CENTRAL MOUNTAIN CHAIN CANYONS AND GAPS AFTER AROUND
SUNSET TONIGHT. SOME LOW CLOUDS MAY DEVELOP OVER THE EASTERN
PLAINS SO KEPT SCT015 FROM PREVIOUS TAFS FOR TCC AND ROW IN ANTICIPATION
OF THIS. VFR CIGS AND VISBYS ARE EXPECTED ELSEWHERE OVER THE NEXT
24 HOURS WITH AFTERNOON GUSTS OF 35 KTS OR LESS.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  91  54  90 /   0   0   0   0
DULCE...........................  44  85  42  84 /  10  10   5   5
CUBA............................  45  85  42  86 /  10  10   5   0
GALLUP..........................  45  85  45  86 /   0   0   0   0
EL MORRO........................  43  83  41  84 /   5   0   0   0
GRANTS..........................  48  87  46  87 /  10   0   0   0
QUEMADO.........................  47  84  47  84 /   0   0   0   0
GLENWOOD........................  46  92  45  91 /   0   0   0   0
CHAMA...........................  47  78  43  80 /  20  20  10   5
LOS ALAMOS......................  60  81  56  83 /  20  20   5   5
PECOS...........................  57  78  55  81 /  40  30  30   5
CERRO/QUESTA....................  51  76  50  79 /  30  20  20   5
RED RIVER.......................  42  67  42  72 /  40  40  30  10
ANGEL FIRE......................  42  68  41  73 /  40  40  20  10
TAOS............................  49  81  47  84 /  30  20  10   5
MORA............................  52  76  50  79 /  40  40  30  10
ESPANOLA........................  54  87  53  89 /  20  20   5   0
SANTA FE........................  56  81  55  84 /  40  20  10   5
SANTA FE AIRPORT................  57  85  56  88 /  30  20   5   5
ALBUQUERQUE FOOTHILLS...........  62  87  61  89 /  10  10   0   0
ALBUQUERQUE HEIGHTS.............  65  89  63  91 /  10   5   0   0
ALBUQUERQUE VALLEY..............  61  91  61  93 /   5   5   0   0
ALBUQUERQUE WEST MESA...........  62  91  61  92 /  10   5   0   0
LOS LUNAS.......................  60  92  59  92 /   5   5   0   0
RIO RANCHO......................  62  90  61  91 /  10  10   0   0
SOCORRO.........................  60  95  59  95 /   5   5   0   0
SANDIA PARK/CEDAR CREST.........  53  84  52  85 /  30  20   5   5
TIJERAS.........................  57  87  55  87 /  20  10   5   5
MORIARTY/ESTANCIA...............  52  85  51  86 /  30  20  20  10
CLINES CORNERS..................  54  81  52  82 /  40  30  30  10
GRAN QUIVIRA....................  55  85  54  85 /  20  20   5  10
CARRIZOZO.......................  57  87  54  89 /  10  10   5   5
RUIDOSO.........................  55  77  54  80 /  20  20  10  20
CAPULIN.........................  52  76  55  81 /  50  40  30  10
RATON...........................  53  82  53  86 /  40  30  30  20
SPRINGER........................  54  80  52  85 /  40  30  30  10
LAS VEGAS.......................  53  78  51  81 /  40  40  30  10
CLAYTON.........................  60  83  58  86 /  50  30  30  20
ROY.............................  58  80  55  83 /  50  30  30  10
CONCHAS.........................  62  85  59  87 /  40  20  30  10
SANTA ROSA......................  64  86  62  90 /  40  30  30  10
TUCUMCARI.......................  64  89  62  91 /  40  20  30  20
CLOVIS..........................  63  86  60  87 /  30  20  30  20
PORTALES........................  64  87  62  88 /  30  20  20  20
FORT SUMNER.....................  65  90  64  92 /  30  20  30  10
ROSWELL.........................  66  92  65  94 /  10  20  10  10
PICACHO.........................  60  88  59  88 /  10  20  10  10
ELK.............................  56  83  56  82 /  10  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

01
Hazardous weather outlook, Jun 4, 4:57 AM MST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT MON JUN 4 2012

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY BETWEEN 3 PM
AND 10 PM MDT TODAY NEAR AND EAST OF A LINE FROM CLAYTON TO ROY
TO PORTALES. THE MAIN THREAT WILL BE STRONG TO PERHAPS DAMAGING
WINDS AND A FEW INSTANCES OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
TUESDAY AND WEDNESDAY AFTERNOON AND EVENING A FEW THUNDERSTORMS
MAY BECOME STRONG ENOUGH EAST OF THE CENTRAL MOUNTAIN CHAIN TO
PRODUCE SMALL HAIL AND STRONG GUSTY WINDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED NEAR AND EAST OF A LINE FROM
CLAYTON TO ROY TO PORTALES BETWEEN ROUGHLY 3 PM AND 10 PM MDT DUE
TO VERY STRONG WINDS AND LARGE HAIL.

43

In the hours before

Special weather statement, Jun 4, 1:57 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT MON JUN 4 2012

NMZ530-531-042130-
HARDING COUNTY-UNION COUNTY-
257 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND NORTHERN
HARDING COUNTIES THROUGH 330 PM MDT...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF BUEYEROS...OR ABOUT 33 MILES
SOUTHWEST OF CLAYTON...MOVING WEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...YATES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3600 10386 3629 10398 3633 10358 3616 10353
TIME...MOT...LOC 2057Z 073DEG 12KT 3622 10370

SHOEMAKE
Special weather statement, Jun 4, 2:33 PM MST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT MON JUN 4 2012

NMZ519-521-042200-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
333 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERNALILLO...
NORTHEASTERN VALENCIA AND EXTREME NORTHWESTERN TORRANCE COUNTIES
THROUGH 400 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ISLETA PUEBLO...OR ABOUT 7 MILES NORTHEAST
OF LOS LUNAS...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS LUNAS...ALBUQUERQUE...
BOSQUE FARMS...ISLETA PUEBLO...SOUTH VALLEY...PERALTA AND PAJARITO.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 200 AND 220...

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3480 10691 3506 10672 3492 10640 3469 10655
TIME...MOT...LOC 2133Z 119DEG 14KT 3488 10664

SHOEMAKE
Special weather statement, Jun 4, 2:36 PM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT MON JUN 4 2012

NMZ521>524-042215-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-SOUTH
CENTRAL HIGHLANDS-
336 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN
BERNALILLO...CENTRAL TORRANCE AND EXTREME SOUTHERN SANTA FE COUNTIES
THROUGH 415 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORIARTY TO 9 MILES
SOUTHEAST OF WILLARD...AND MOVING WEST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...MORIARTY...ESTANCIA...
WILLARD AND MCINTOSH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3502 10576 3441 10583 3437 10617 3509 10617
TIME...MOT...LOC 2136Z 092DEG 17KT 3498 10599 3448 10599

SHOEMAKE
Special weather statement, Jun 4, 3:30 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
430 PM MDT MON JUN 4 2012

NMZ536>538-042315-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
430 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...WESTERN
ROOSEVELT AND EASTERN DE BACA COUNTIES THROUGH 515 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF
FORT SUMNER TO 10 MILES NORTH OF KENNA...AND MOVING NORTHEAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
EASTERN DE BACA...EXTREME NORTHEASTERN CHAVES AND WESTERN ROOSEVELT
COUNTIES.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. SOME LOW LYING AREAS MAY EXPERIENCE MINOR FLOODING.

&&

LAT...LON 3442 10422 3406 10359 3385 10381 3421 10439
TIME...MOT...LOC 2230Z 220DEG 9KT 3423 10424 3398 10383

SHOEMAKE
Special weather statement, Jun 4, 4:01 PM MST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT MON JUN 4 2012

NMZ528-529-531-532-042330-
EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING
COUNTY-NORTHEAST HIGHLANDS-
501 PM MDT MON JUN 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHERN SAN
MIGUEL AND WESTERN HARDING COUNTIES THROUGH 530 PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ROY...OR ABOUT 21 MILES
SOUTHEAST OF WAGON MOUND...MOVING NORTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
SAN MIGUEL AND SOUTHEASTERN MORA COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM.

&&

LAT...LON 3606 10451 3589 10422 3571 10436 3574 10465
TIME...MOT...LOC 2301Z 114DEG 8KT 3583 10441

SHOEMAKE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Curry

When
June 4, 4:30 PM MST
Where
Curry County, Clovis
Measured
0.75 in hail
Reported by
Public
Coordinates
34.410, -103.200

Penny size hail reported in Clovis.

Hail, Curry

When
June 4, 4:42 PM MST
Where
Curry County, Clovis
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.410, -103.200

Mainly pea size hail during duration of storm with a few up to nickel size.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375184, 375185.